MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PERFIX PLUG LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PERFIX PLUG LIGHT; SURGICAL MESH
Catalog Number 0117050
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Scar Tissue (2060); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 12/20/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported unspecified post-operative complications and any problem with the bard/davol perfix plug (device #1) used to treat the patient.The patient's attorney did not allege a specific device failure or patient adverse event, and no medical records have been provided.Based on the limited information provided at this time, no conclusions can be made.No lot number has been provided; therefore a review of the manufacturing records is not possible at this time.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the bard perfix plug (device #1).An additional emdr was submitted to represent the bard perfix plug (device #2).The patient's attorney did not make any allegations regarding the implanted bard soft mesh device.Note: the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: on(b)(6) 2016: the patient underwent surgery implant of two unspecified bard/davol perfix plugs (device #1 and device #2).On (b)(6) 2017: the patient underwent surgery for implant of an unspecified bard/davol soft mesh.As reported, the patient is only making a claim for an adverse patient outcome against the bard perfix plugs (device #1 and device #2).As reported, the attorney alleges general allegations against the bard perfix plugs for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.¿.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2016: the patient underwent surgery implant of two unspecified bard/davol perfix plugs (device #1 and device #2).(b)(6) 2017: the patient underwent surgery for implant of an unspecified bard/davol soft mesh.As reported, the patient is only making a claim for an adverse patient outcome against the bard perfix plugs (device #1 and device #2).As reported, the attorney alleges general allegations against the bard perfix plugs for ¿past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained by the patient.¿ addendum per additional information provided: (b)(6) 2016 - patient was diagnosed with bilateral inguinal hernia thereby underwent repair with the implant of perfix light plug (device #1 - left side) and perfix plug (device #2 - right side).(there were no operative notes provided in medical record) (b)(6) 2017 - patient was diagnosed with recurrent bilateral inguinal hernia and pain thereby underwent open repair with removal of perfix light plug (device #1 - left side), perfix plug (device #2 - right side) and implant of bard soft mesh (device #3).Per operative notes, ¿perfix light plug (device #1) and perfix plug (device #2) were more densely adherent and scarred on both sides of the inguinal ligament.Perfix plug (device #2) which was placed underlying conjoined tendon and the lower flap from the inguinal ligament was removed.Then a bard soft mesh (device #3) was placed and secured to the pubic tubercle by using sutures.Same removal procedure was performed in left side.Perfix light plug (device #1) was removed, and light weight unknown mesh was placed and sutured to the pubic tubercle.¿ attorney alleges that the patient had adhesions, mesh shrinkage, nerve damage and pain.It was also alleged that the patient had scarring, testicular and inguinal edema, left testicle raised and surgeon was unable to descend it appropriately, suggesting a chronic problem; spermatic cord was congested and bunched up in the distal inguinal canal; the left epigastric nerve and ilioinguinal nerves were not visualized during the procedure due to involvement in the mesh contraction, some of mesh needed to be removed in a piecemeal fashion.
 
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported unspecified post-operative complications and any problem with the bard/davol perfix plug (device #1) used to treat the patient.The patient's attorney did not allege a specific device failure or patient adverse event, and no medical records have been provided.Based on the limited information provided at this time, no conclusions can be made.No lot number has been provided; therefore a review of the manufacturing records is not possible at this time.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct the brand name.Based on the additional information received, there is no change to initial determination, no conclusions can be made.Per medical records review, about 1 years 8 months post implant of perfix plug light, patient was diagnosed with hernia recurrence, adhesions, scar tissue and pain thereby underwent repair with removal of mesh.The instructions-for-use supplied with the device lists hernia recurrence, adhesions and pain as possible complications.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Note, the manufacturing date (15-aug-2014) is considered to be a best estimate.This supplemental emdr represents the perfix plug light (device #1).Additional supplemental emdr was submitted to represent the perfix plug (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PERFIX PLUG LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key7435904
Report Number1213643-2018-01095
Device Sequence Number1314330
Product Code FTL
UDI-Device Identifier00801741030949
UDI-Public(01)00801741030949(17)190828(10)HUYH0847
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K092032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2019
Device Catalogue Number0117050
Device Lot NumberHUYH0847
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2018
Supplement Date Received by Manufacturer01/16/2025
Initial Report FDA Received Date04/17/2018
Supplement Report FDA Received Date02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/15/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age40 YR
Patient SexMale
Patient Weight64 KG